MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1883504HR
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product analysis indicates one opened sample of part number 1883504hr from lot number hg20wdw was received.There was a residue consistent with biological contaminants on the device.A microscope and calipers were used to evaluate the device.Visually, the distal tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.16¿ in length.The break occurred at the first proximal tooth valley.The outer assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the 3rd proximal valley while moving in a ccw direction which resulted in the observed break.There were no signs of misuse or mishandling.There was no evidence of concentricity issues or bend in the outer tube.There was uneven wear at the cutting tip which may indicate an interference fit between the inner and outer assemblies at the tip.The inner cutter and outer tube are supplier manufactured; additional components are installed for the final assembled by medtronic at (b)(6).Complaint substantiated / confirmed: yes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure, the tip of a tricut blade broke.The detached piece was retrieved without intervention or additional procedures.

Brand Name
TRICUT® STRAIGHT SHAFT 3.5MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7629414
Report Number3004209178-2018-14100
Device Sequence Number19441825
Product Code EQJ
UDI-Device Identifier00885074080062
UDI-Public00885074080062
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2021
Device Model Number1883504HR
Device Catalogue Number1883504HR
Device Lot NumberHG20WDW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2018
Initial Report FDA Received Date06/22/2018
Patient Sequence Number1